U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Is there a difference between benadryl and pseudoephedrine

A 41-year-old member asked:
Dr. Stephen Kimura
Allergy and Immunology 35 years experience
Yes: Benadry is the brand name for diphenhydramine, an antihistamine. Pseudoephedrine is a decongestant. So definitely a different medication.
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Benadryl (diphenhydramine) and Sudafed: Benadryl (diphenhydramine) is an antihistamine (blocks the histamine receptor) and sudafed is a decongestant. Basically sudafed grabs a hold of the bl... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 31-year-old female asked:
Dr. Dan Fisher
Internal Medicine 27 years experience
Yes.: Psuedoephedrine is a sympathomimetic which may rev you up a bit. Diphenhydramine is an antihistamine (antiallergy) medication with some sedating prop... Read More
A 39-year-old member asked:
Dr. David Martin
ENT and Head and Neck Surgery 28 years experience
Medical questions: Benadryl (diphenhydramine) is an antihistamine, good for allergies and to lessen the drainage during an upper respiratory infection. Sudafed is a dec... Read More
A 20-year-old female asked:
Dr. Susan Arnoult
Family Medicine 25 years experience
Yes: Sudafed is a decongestant and benedryl is an anti-histamine.
A 31-year-old member asked:
Dr. Benjamin Kalm
Pediatrics 18 years experience
Avoid decongestants: Pseudoephedrine (sudafed) can cause irritability and high blood pressure in children but doesn't seem to actually help with congestion until puberty. ... Read More
A 36-year-old female asked:
Dr. Kristin Sokol
Allergy and Immunology 12 years experience
Every 6 hours: It is OK to use both together. Do not use either one more than 4 times in a 24 hour period (every 6 hours). Of course, follow the directions on the bo... Read More
A 32-year-old male asked:
Dr. Bahman Omrani
Pain Management 17 years experience
"Mad as a hatter": You may be sensitive to the anti-cholinergic side effects of anti-histamines.
A 41-year-old female asked:
Dr. Sophie Duriez
Psychiatry 32 years experience
No : All these medications are known to raise blood pressure. Check with your primary care physician what is the best treatment for you. Avoid self-medica... Read More
A 35-year-old female asked:
Dr. Jodi Luchs
LASIK Surgery 30 years experience
Yes: Yes. Benadryl (diphenhydramine) ins an antihistamine, and sudafed is a decongestant. There is no problem taking them together at their recommended dos... Read More
A 17-year-old female asked:
Dr. Robert Killian
General Practice 28 years experience
Benadryl (diphenhydramine) is Sedative: Benadryl (diphenhydramine) is a very long lasting sedative. That is why there are now three non-sedating anti-histamines available over the counter...... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership